MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD

BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD
Model Number 379967
Medical Device Problem Codes Break (1069); High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that approx.29 months after the implantation this lead was explanted due to suspicion of a lead damage.The lead impedance measurement were out of range (greater than 3000 ohms).
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut 13 cm distal to the df4 connector pin.Both fragments were received for analysis.Explantation aids were still inserted in and mounted on the distal lead fragment.It is reasonable to assume that the lead was cut during the extraction procedure.The returned lead fragments were visually and electrically analyzed.The visual inspection revealed that the insulation was, apart from the present fragmentation and extraction damages, free of breaches.During the electrical analysis, the dc resistances of the received conductor fragments were measured.No peculiarities were found.Further analysis of the returned lead fragment did not reveal any irregularity that might have contributed to the reported clinical observation.Additional damages like the cuts into the insulation 14 and 34 cm distal to the df4 connector pin most likely occurred during the extraction procedure.Damages like the deformed rv shock coil, the from the insulation ruptured passive fixation and the into the insulation retracted lead tip most likely occurred during the extraction procedure due to tensile stress.The passive fixation was not returned.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PROTEGO T 65
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10264018
Report Number1028232-2020-02826
Device Sequence Number16905236
Product Code NVY
UDI-Device Identifier04035479121686
UDI-Public04035479121686
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number379967
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;